Tornado, Eagle
- When
- June 30, 1:38 PM MST to 1:40 PM MST
- Where
- Eagle County, 2 mi E of Eagle
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 15 yd
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 39.650, -106.800
The short-lived tornado was over a forested area. No damage was found.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
The short-lived tornado was over a forested area. No damage was found. Path length and width were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 30, 1:00 PM MST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT WED JUN 30 2004 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...THE LAST UPPER-LEVEL FORCING REMAINS OVER NORTH CENTRAL COLORADO BUT WILL SHIFT NORTHEAST THROUGH THE EVENING. ELSEWHERE POPS WILL END WITH SUNSET...WHILE SCATTERED SHOWERS REMAIN OVER THE PARK/GORE/ELK UNTIL MIDNIGHT. THE CRAIG-STEAMBOAT-EAGLE LOW-LYING AREAS COULD SEE SOME PATCHY FOG TOWARDS MORNING UNDER PARTIAL CLEARING SKIES. DRYING CONTINUES FROM SW TO NE ON THURSDAY FOR THE BEGINNING OF A RETURN TO MORE SEASONAL TEMPERATURES. OROGRAPHIC AFTERNOON STORMS WILL BE MOST NUMEROUS OVER THE NORTHERN ZONES THURSDAY WHERE PRECIP WATER REMAINS ABOVE 0.5 INCH. STORMS WILL AGAIN QUICKLY DIE WITH SUNSET. WINDS WILL REMAIN TERRAIN DRIVEN. .LONG TERM (FRIDAY THROUGH WEDNESDAY)...LONG WAVE PATTERN CONTINUED TO FEATURE WEST COAST TROF AND DIRTY RIDGE OVER THE CWFA DURING THE LATTER PART OF THIS WEEK AND INTO THE 4TH OF JULY WEEKEND. GFS AND EC IN PRETTY GOOD AGREEMENT WITH THIS SCENARIO. CONSEQUENTLY...CONTINUED WITH SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...MAINLY OVER HIGHER TERRAIN. TEMPERATURES SHOULD HOLD NEAR NORMAL FOR BOTH HIGHS AND LOWS. EARLY NEXT WEEK GFS HINTS AT WEAK WAVE BRUSHING THE NORTH BRINGING DRIER AIR ACROSS THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA. EC SIMILAR...BUT NOT AS DEFINITIVE WITH SHORTWAVE TROF PASSAGE. THEREFORE...LEFT GOING FORECAST ALONE WHICH CALLED FOR PRIMARILY DRY CONDITIONS THROUGH THE MID PART OF NEXT WEEK WITH TEMPS AT OR SLIGHTLY ABOVE NORMAL. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. JOE/NL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 546 AM MDT WED JUN 30 2004 COZ001>014-017>023-UTZ022>025-027>029-011245- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 546 AM MDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE REMAINDER OF WESTERN COLORADO AND EASTERN UTAH. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE MOUNTAINS OF WESTERN COLORADO AND EASTERN UTAH...WITH ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP OVER THE VALLEYS. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY MAINLY OVER THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. CJC
The Grand Junction radar (KGJX), 138 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420648.